Alert archive / Texas / Flash Flood Warnings in 2020
Flash Flood Warning 12, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Aug 1, 2020, 3:55 AM CDT for Jasper County, Newton County, Tyler County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2020, 3:55 AM CDT (08:55 UTC)
- Expired
- Aug 1, 2020, 7:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Jasper County, TX, Newton County, TX, Tyler County, TX
The radar
The Lake Charles radar (KLCH), 102 km from the middle of the area, began a volume at 08:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 8.9 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2732 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 942 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
873
WGUS54 KLCH 010855
FFWLCH
TXC241-351-457-011200-
/O.NEW.KLCH.FF.W.0012.200801T0855Z-200801T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
355 AM CDT Sat Aug 1 2020
The National Weather Service in Lake Charles has issued a
* Flash Flood Warning for...
East Central Jasper County in southeastern Texas...
West Central Newton County in southeastern Texas...
Southeastern Tyler County in southeastern Texas...
* Until 700 AM CDT.
* At 355 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 4 inches of rain
have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flash flooding include...
Kirbyville, Call, Town Bluff, Fred, Mt. Union, Magnolia Springs,
Spurger, Roganville, Trout Creek and Bleakwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3053 9427 3083 9427 3084 9379 3055 9379
3053 9418 3053 9423
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL...1-3 INCHES IN 1 HOUR
$$
MMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Jul 31, 9:29 PM CDT, 6 hours 26 minutes earlier.
Area forecast discussion, Jul 31, 9:29 PM CDT, 6 hours 26 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 929 PM CDT Fri Jul 31 2020 .DISCUSSION... Wx map shows cool front moving through North Texas across the ArkLaTex. Ahead of the front was a line of strong TSRA, with a couple of severe thunderstorms across Central Louisiana, mainly for radar indicated winds above 50 kts. What's left of the outflow boundary is across lower Acadiana. Radar showing additional showers and thunderstorms developing across Southeast Texas. For the forecast, updated evening temperature/dewpoint grids to reflect the cool pool of air behind the thunderstorms, likely to moderate a couple of degrees upward to the mid 70s just before daybreak. Latest HRRR keeps at least scattered showers and thunderstorms over the area as the front continues to approach couples with available moisture and upper level lift. Thus, will keep the chances in overnight. DML && .PREV DISCUSSION... /issued 642 PM CDT Fri Jul 31 2020/ AVIATION...A line of storms is currently working southeast across the area with lower vis and gusty winds. While these storms should exit the area later this evening, additional showers can be expected through most of the period. This will cause spotty lower flight categories. Winds outside of the storms will be southwest and become west to northwest tonight then back more southerly tomorrow. PREV DISCUSSION... /issued 351 PM CDT Fri Jul 31 2020/ DISCUSSION... A short wave is moving out of the Plains and int the Mid- Mississippi Valley with the trough axis trailing down into central Texas. This system will continue to move off to the east, and bring a surface trough, basically a weak "cool" front/dryline feature into the forecast area this evening, then stalling near the coast on Saturday. Already seeing a good deal of showers and thunderstorms north of the forecast area with this feature, and the activity will gradually work its way to the southeast during the evening and overnight. A few strong thunderstorms will be possible for the remainder of the afternoon into early evening while instability is still adequate, with the main hazards being occasional cloud to ground lightning and strong gusty winds. Shower activity should continue through the night, however intensity should decrease. The trough axis at the surface will stall out on Saturday, keeping decent chances of showers and thunderstorms in the forecast, before the surface feature begins to wash-out by Sunday. Some lower pops can be expected on Sunday into early next week as the forecast area is on the west side of the trough, with a dry northwest flow in the mid levels. Some of this dry air may mix down during the daytime, allowing for slightly lower dewpoints and a little less humid conditions. Surface moisture begins to increase by the middle part of the week, along with the forecast area still being in a little bit of weakness as the upper level ridge will be center over the southwest US. So expect pops to increase to seasonal norms during that time frame. Rua MARINE... A modest southwest flow will continue tonight ahead of a surface trough that will near the coastal waters, with winds becoming more westerly over the weekend, as the trough stalls and dissipates north of the coast. This trough will briefly increase showers and thunderstorms for late tonight into Saturday. Early next week, weak high pressure will be situated over the northern Gulf with mainly light and variable winds and low seas. Rua && .PRELIMINARY POINT TEMPS/POPS... AEX 72 90 71 93 / 50 20 10 20 LCH 76 89 75 91 / 50 30 10 30 LFT 76 89 74 91 / 40 40 10 30 BPT 76 90 76 92 / 50 30 10 30 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. && PUBLIC...08
Hazardous weather outlook, Jul 31, 3:33 PM CDT, 12 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 333 PM CDT Fri Jul 31 2020 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-012100- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- 333 PM CDT Fri Jul 31 2020 This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...This afternoon and tonight. A few strong thunderstorms may move across sections of the forecast area mainly north of the I-10 corridor. Occasional cloud to ground lightning and strong gusty winds will accompany some of the storms. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Scattered showers and thunderstorms will continue to develop each afternoon through the weekend, then again for the middle of next week. Periods of heavy downpours and occasional lightning will be possible, but severe weather is not expected with this activity. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-470-472-475-012100- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 333 PM CDT Fri Jul 31 2020 This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...This afternoon and tonight. A few thunderstorms will move into the coastal waters late tonight. Occasional cloud to water lightning, along with locally higher winds and seas, will be possible with the storms. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Scattered showers and thunderstorms will continue through Saturday. Occasional cloud to water lightning will be possible with these storms. Scattered showers and thunderstorms will continue to develop through Sunday, then again for the middle of next week for the coastal areas, with isolated activity over the offshore waters each night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 31, 11:39 PM CDT, 4 hours 16 minutes before
Special Weather Statement National Weather Service Lake Charles LA 1139 PM CDT Fri Jul 31 2020 TXZ180-259-010515- Northern Jasper TX-Tyler TX- 1139 PM CDT Fri Jul 31 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TYLER AND EAST CENTRAL JASPER COUNTIES UNTIL 1215 AM CDT... At 1139 PM CDT, Doppler radar was tracking a strong thunderstorm near Mt. Union, or 7 miles west of Kirbyville, moving east at 10 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Kirbyville, Magnolia Springs and Mt. Union. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3059 9415 3075 9414 3075 9389 3054 9391 TIME...MOT...LOC 0439Z 283DEG 9KT 3065 9402 Tingler
Special weather statement, Aug 1, 12:16 AM CDT, 3 hours 39 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1216 AM CDT Sat Aug 1 2020
LAZ030-TXZ259>262-010600-
Beauregard LA-Southern Newton TX-Northern Newton TX-
Northern Jasper TX-Southern Jasper TX-
1216 AM CDT Sat Aug 1 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BEAUREGARD PARISH...
SOUTHWESTERN NEWTON AND SOUTHEASTERN JASPER COUNTIES UNTIL 100 AM
CDT...
At 1216 AM CDT, Doppler radar was tracking a strong thunderstorm near
Call, moving southeast at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Kirbyville, Call, Buna, Devils Pocket, Wrights Settlement, Trout
Creek, Bancroft and Old Salem.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3069 9388 3051 9355 3040 9368 3040 9374
3039 9376 3036 9375 3034 9376 3025 9387
3052 9407 3054 9407
TIME...MOT...LOC 0516Z 303DEG 15KT 3053 9389
MMSpecial weather statement, Aug 1, 1:18 AM CDT, 2 hours 37 minutes before
Special Weather Statement National Weather Service Lake Charles LA 118 AM CDT Sat Aug 1 2020 LAZ030-041-TXZ262-010700- Calcasieu LA-Beauregard LA-Southern Newton TX- 118 AM CDT Sat Aug 1 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BEAUREGARD... NORTHWESTERN CALCASIEU PARISHES IN SOUTHWESTERN LOUISIANA AND SOUTHWESTERN NEWTON COUNTIES UNTIL 200 AM CDT... At 118 AM CDT, Doppler radar was tracking a strong thunderstorm near Devils Pocket, or 7 miles north of Deweyville, moving southeast at 15 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Vinton, Starks, Deweyville, Devils Pocket, Lunita and Edgerly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3038 9388 3052 9377 3040 9338 3014 9357 TIME...MOT...LOC 0618Z 299DEG 13KT 3042 9373 MM
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 11:39 PM CDT | Special Weather Statement | LCH | Jasper | 36 min |
| Aug 1, 12:16 AM CDT | Special Weather Statement | LCH | Newton | 44 min |
| Aug 1, 4:17 AM CDT | Special Weather Statement | LCH | Orange | 43 min |
| Aug 1, 5:59 AM CDT | Flash Flood Watch | LCH | Hardin, Jasper, Newton, Tyler | 6 hr |
| Aug 1, 6:02 AM CDT | Flash Flood Warning | LCH | Jasper, Tyler | 3 hr |
| Aug 1, 6:38 AM CDT | Special Weather Statement | LCH | Newton | 52 min |
Nearby
Flash Flood Warnings in Texas, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.